Share this:

Sudden Onset of High Blood Pressure ..Hard to bring down unusual symptoms

Posted by @dgolemb in Heart & Blood Health, Dec 2, 2011

Hi everyone,
I have had a sudden onset of high blood pressure...migraines tipped me off. 197/90, 166/101...and I went to emergency room because my heart was racing and skipping beats. All tests came out fine but tsh a little high. All xrays and blood work were normal. I am on two medications but still having issues. Severe cramping in legs and neck muscles. Dizziness, headaches, ....I am on Lisinopril 10mg and verapamil 120 mg. My blood pressure is sometimes normal and sometimes high. Any imput? Can meds cause these issues? My doctor has not been very helpful with answers..I keep getting a nurse practitioner whom I like but need answers not bandaids. I am on wellbutrin 300 mg and birth control pills..any help? Thanks, Diana


Posted by @peterde, Dec 11, 2011

I had a similar situation with my blood pressure and have found two possibilities that could be your problem. An adrenal adenoma can cause blood pressure problems. An adenoma can be seen on a mri or cat. There are also blood tests that will show the hormone levels that are too high. A 24 hour urine collection that requires analysis for specific hormone levels is another way to diagnose this problem. The second situation is a hypertrophic cardiomyopathy. This is where you have a thickening on the septal wall betwen the right and left ventrical of the heart causing an obstruction that does not allow blood to flow through your aorta without your heart pressure increasing. I am lucky enough to have both problems.
I live near Cincinnati and my surgery for the heart problem has been scheduled for 12/15. However, I am collecting my urine today to drop off tomorrow in order to make sure that my adrenal adenoma is not active. If it is I guess it will have to be treated first so my blood pressure does not jump up during heart surgery. I hope some of this info. helps you solve your problem. Deborah

Please login or become a member to post a comment.